MAUDE Adverse Event Report: STERILMED, INC. STERILMED LIGASURE 5MM MARYLAND JAW SEALER/DIVIDER; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, REPROCESSED

STERILMED, INC. STERILMED LIGASURE 5MM MARYLAND JAW SEALER/DIVIDER; ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, REPROCESSED
Catalog Number COVLF1737
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Shock (2072); Blood Loss (2597)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was discarded, therefore no product failure analysis can be conducted and device malfunction cannot be confirmed.Since no lot number was provided, no device history record (dhr) review could be performed.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent a gastrectomy procedure with a sterilmed ligasure 5mm maryland jaw sealer/divider and suffered bleeding.The physician had to reopen a bariatric patient after a sleeve gastrectomy because of post-operative bleeding.The surgeon said bleeding was coming from two vessels sealed with a sterilmed ligasure maryland.The same day urgent reoperation was done to stop the bleeding.Patient was doing well after reoperation.
 
Additional Manufacturer Narrative
Additional information was received on october 15, 2018.The short gastric vessels approximately 5 mm in size were taken with the ligasure.There were no issues with the device.The patient required a transfusion of 4 units of blood and was in hemorrhagic shock 6 hours after surgery.Manufacturer's ref.No: (b)(4).

Brand Name
STERILMED LIGASURE 5MM MARYLAND JAW SEALER/DIVIDER
Common Device Name
ENDOSCOPIC ELECTROSURGICAL HANDPIECE/ELECTRODE, BIPOLAR, REPROCESSED
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key7943079
Report Number2134070-2018-00108
Device Sequence Number19417654
Product Code NUJ
UDI-Device Identifier10888551044462
UDI-Public10888551044462
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K143260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberCOVLF1737
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;